Alert archive / California / Wind Advisories in 2007

Wind Advisory 12, NWS Reno, NV

October 3, 20078 counties in California; 4 counties in Nevada

NWS Reno, NV issued this wind advisory at Oct 3, 2007, 3:45 AM PDT for 8 counties in California; 4 counties in Nevada. It took effect at Oct 3, 2007, 10:00 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 3, 2007, 3:45 AM PDT (10:45 UTC)
In effect from
Oct 3, 2007, 10:00 AM PDT
Expired
Oct 3, 2007, 8:00 PM PDT
In force
10 hr
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Modoc County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 65 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 10.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2007-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2007-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3016 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KREV 031045
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
345 AM PDT WED OCT 3 2007

CAZ072-NVZ002-032300-
/O.CAN.KREV.LW.Y.0014.071003T1800Z-071004T0400Z/
/O.NEW.KREV.WI.Y.0012.071003T1700Z-071004T0300Z/
/O.NEW.KREV.HW.A.0006.071004T1200Z-071005T0200Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
345 AM PDT WED OCT 3 2007

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT
THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
EVENING...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS
EVENING. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND
WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY EVENING.

AN AREA OF LOW PRESSURE OFF THE COAST OF WASHINGTON AND ITS
ACCOMPANYING COLD FRONT WILL BEGIN DIVING SOUTHEAST TODAY. STRONG
GUSTY WINDS WILL DEVELOP AHEAD OF THIS AREA OF LOW PRESSURE
TODAY. WEST TO SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 45
MPH WILL DEVELOP LATE THIS MORNING AND CONTINUE INTO THE EVENING
HOURS. THESE WEST WINDS WILL INCREASE IN STRENGTH THURSDAY MORNING
JUST AHEAD OF THE COLD FRONT AND CONTINUE INTO THURSDAY EVENING.
WIND GUSTS THURSDAY COULD REACH AS HIGH AS 60 MPH. ALONG THE RIDGES
OF THE SIERRA AND THE CARSON RANGE...WIND GUSTS TO 75 MPH TODAY
WILL INCREASE TO NEAR 100 MPH ON THURSDAY.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.
ROUGH WATERS ON AREA LAKES WILL PRODUCE UNSAFE CONDITIONS FOR 
MOST BOATING ACTIVITIES. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR
LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION.

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING
WINDS TO EFFECT THE AREA.  CONTINUE TO MONITOR THE LATEST
FORECASTS AT WEATHER.GOV/RENO.  

$$

NVZ003-032300-
/O.NEW.KREV.WI.Y.0012.071003T2000Z-071004T0300Z/
/O.NEW.KREV.HW.A.0006.071004T1500Z-071005T0600Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
345 AM PDT WED OCT 3 2007

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT
THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS
EVENING. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND
WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING. 

AN AREA OF LOW PRESSURE OFF THE COAST OF WASHINGTON AND ITS
ACCOMPANYING COLD FRONT WILL BEGIN DIVING SOUTHEAST TODAY. STRONG
GUSTY WINDS WILL DEVELOP AHEAD OF THIS AREA OF LOW PRESSURE
TODAY. WEST TO SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 45
MPH WILL DEVELOP EARLY THIS AFTERNOON...ESPECIALLY IN WIND PRONE
AREA ALONG HIGHWAY 395...AND CONTINUE INTO THE EVENING HOURS.
THESE WEST WINDS WILL INCREASE IN STRENGTH THURSDAY MORNING JUST
AHEAD OF THE COLD FRONT AND CONTINUE INTO THURSDAY EVENING. WIND
GUSTS THURSDAY COULD REACH AS HIGH AS 60 MPH.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.  

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING
WINDS TO EFFECT THE AREA.  CONTINUE TO MONITOR THE LATEST
FORECASTS AT WEATHER.GOV/RENO.  

$$

CAZ070-071-NVZ005-032300-
/O.NEW.KREV.WI.Y.0012.071003T1700Z-071004T0300Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
EMPIRE...GERLACH
345 AM PDT WED OCT 3 2007

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS
EVENING. 

AN AREA OF LOW PRESSURE OFF THE COAST OF WASHINGTON AND ITS
ACCOMPANYING COLD FRONT WILL BEGIN DIVING SOUTHEAST TODAY. STRONG
GUSTY WINDS WILL DEVELOP AHEAD OF THIS AREA OF LOW PRESSURE
TODAY. WEST TO SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 45
MPH WILL DEVELOP LATE THIS MORNING AND CONTINUE INTO THE EVENING
HOURS.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

$$

NVZ004-032300-
/O.CON.KREV.LW.Y.0014.071003T2100Z-071004T0400Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
345 AM PDT WED OCT 3 2007

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 9 PM PDT THIS EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 9 PM PDT THIS EVENING. 

SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL DEVELOP
THIS AFTERNOON AND CONTINUE INTO THE EVENING AHEAD OF AN AREA OF
LOW PRESSURE OFF THE COAST. THESE GUSTY WINDS WILL CAUSE ROUGH
CHOP ON AREA LAKES. SMALL BOATS WILL BE PRONE TO CAPSIZING AND
SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE.

$$

CAZ073-032300-
/O.NEW.KREV.HW.A.0006.071004T1800Z-071005T1200Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
345 AM PDT WED OCT 3 2007

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH LATE
THURSDAY NIGHT. 

AN AREA OF LOW PRESSURE OFF THE COAST OF WASHINGTON AND ITS
ACCOMPANYING COLD FRONT WILL BEGIN DIVING SOUTHEAST TODAY. STRONG
GUSTY WINDS WILL DEVELOP AHEAD OF THE COLD FRONT THURSDAY MORNING
AND CONTINUE INTO THURSDAY NIGHT. THESE WINDS WILL INCREASE TO 25
TO 35 MPH BY EARLY AFTERNOON WITH GUSTS AS HIGH AS 60 MPH POSSIBLE.
ALONG THE RIDGES OF THE SIERRA...WIND GUSTS WILL INCREASE TO
AROUND 100 MPH ON THURSDAY.

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING
WINDS TO EFFECT THE AREA.  CONTINUE TO MONITOR THE LATEST
FORECASTS AT WEATHER.GOV/RENO.  

$$

NVZ001-032300-
/O.NEW.KREV.HW.A.0006.071004T2100Z-071005T1200Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
345 AM PDT WED OCT 3 2007

...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT. 

AN AREA OF LOW PRESSURE OFF THE COAST OF WASHINGTON AND ITS
ACCOMPANYING COLD FRONT WILL BEGIN DIVING SOUTHEAST TODAY. STRONG
GUSTY WINDS WILL DEVELOP AHEAD OF THE COLD FRONT BY EARLY THURSDAY
AFTERNOON AND CONTINUE INTO THURSDAY NIGHT. THESE WINDS WILL
INCREASE TO 25 TO 35 MPH DURING THE AFTERNOON WITH GUSTS AS HIGH
AS 60 MPH POSSIBLE. 

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING
WINDS TO EFFECT THE AREA.  CONTINUE TO MONITOR THE LATEST
FORECASTS AT WEATHER.GOV/RENO.  

$$

HTTP://WEATHER.GOV/RENO
2 follow-up statements
000 
WWUS75 KREV 032218
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
318 PM PDT WED OCT 3 2007

CAZ073-040300-
/O.UPG.KREV.HW.A.0006.071004T1800Z-071005T1200Z/
/O.NEW.KREV.HW.W.0005.071004T1800Z-071005T0800Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
318 PM PDT WED OCT 3 2007

...HIGH WIND WARNING IN EFFECT FROM 11 AM THURSDAY TO 1 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THURSDAY TO 1 AM PDT
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL DROP
SOUTH ALONG THE WEST COAST THROUGH THURSDAY AND OVER NEVADA ON
FRIDAY. STRONG GUSTY WINDS WILL DEVELOP AHEAD OF THE FRONT
THURSDAY MORNING AND CONTINUE INTO THURSDAY NIGHT. THESE WINDS
WILL INCREASE TO 25 TO 35 MPH BY EARLY AFTERNOON WITH GUSTS AS
HIGH AS 60 MPH. ALONG THE RIDGES OF THE SIERRA...WIND GUSTS WILL
INCREASE TO AROUND 100 MPH ON THURSDAY.

DAMAGE TO TREES...POWER LINES AND PROPERTY IS LIKELY WITH WIND OF
THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS ESPECIALLY FOR HIGH
PROFILE VEHICLES ALONG NORTH SOUTH ROUTES SUCH AS HIGHWAY 395. USE
EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.

$$

NVZ001-040300-
/O.UPG.KREV.HW.A.0006.071004T2100Z-071005T1200Z/
/O.NEW.KREV.HW.W.0005.071004T1800Z-071005T0800Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
318 PM PDT WED OCT 3 2007

...HIGH WIND WARNING IN EFFECT FROM 11 AM THURSDAY TO 1 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THURSDAY TO 1 AM PDT
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL DROP
SOUTH ALONG THE WEST COAST THROUGH THURSDAY AND OVER NEVADA ON
FRIDAY. STRONG GUSTY WINDS WILL DEVELOP AHEAD OF THE FRONT
THURSDAY MORNING AND CONTINUE INTO THURSDAY NIGHT. THESE WINDS
WILL INCREASE TO 25 TO 35 MPH BY EARLY AFTERNOON WITH GUSTS AS
HIGH AS 60 MPH.

DAMAGE TO TREES...POWER LINES AND PROPERTY IS LIKELY WITH WIND OF
THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS ESPECIALLY FOR HIGH
PROFILE VEHICLES ON NORTH SOUTH ROUTES SUCH AS HIGHWAY 95 AND
STATE ROAD 359. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN
GUSTS OR CROSS WINDS.

$$

CAZ072-NVZ002-040300-
/O.UPG.KREV.HW.A.0006.071004T1200Z-071005T0200Z/
/O.NEW.KREV.WI.Y.0013.071004T1500Z-071005T0300Z/
/O.CON.KREV.WI.Y.0012.000000T0000Z-071004T0300Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
318 PM PDT WED OCT 3 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 8 AM TO 8 PM PDT THURSDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT
UNTIL 8 PM PDT THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL DROP
SOUTH ALONG THE WEST COAST THROUGH THURSDAY AND OVER NEVADA ON
FRIDAY. AHEAD OF THIS SYSTEM...WEST TO SOUTHWEST WINDS OF 20 TO
25 MPH WITH GUSTS TO 50 MPH WILL CONTINUE INTO THIS EVENING.
THE GUSTY WINDS WILL DIMINISH AT THE LOWEST ELEVATIONS OVERNIGHT
BUT WILL REMAIN GUSTY AT THE MID SLOPES AND HIGHER ELEVATIONS.

THE WINDS WILL INCREASE AT ALL ELEVATIONS AGAIN THURSDAY MORNING
JUST AHEAD OF THE COLD FRONT AND CONTINUE INTO THURSDAY EVENING.
WEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 50 MPH ARE ONCE AGAIN
EXPECTED ON THURSDAY.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. ROUGH
WATERS ON AREA LAKES WILL PRODUCE UNSAFE CONDITIONS FOR ANY
BOATING ACTIVITY. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN
TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION.

$$

NVZ003-040300-
/O.UPG.KREV.HW.A.0006.071004T1500Z-071005T0600Z/
/O.NEW.KREV.WI.Y.0013.071004T1500Z-071005T0300Z/
/O.CON.KREV.WI.Y.0012.000000T0000Z-071004T0300Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
318 PM PDT WED OCT 3 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 8 AM TO 8 PM PDT THURSDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT
UNTIL 8 PM PDT THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL DROP
SOUTH ALONG THE WEST COAST THROUGH THURSDAY AND OVER NEVADA ON
FRIDAY. WEST TO SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 50
MPH WILL CONTINUE THROUGH THIS EVENING...ESPECIALLY IN WIND PRONE
AREAS ALONG HIGHWAY 395. THE GUSTY WINDS WILL DIMINISH AT LOWER
ELEVATIONS OVERNIGHT BUT WILL REMAIN GUSTY IN THE FOOTHILLS AND
HIGHER ELEVATIONS.

THE WINDS WILL INCREASE AT ALL ELEVATIONS AGAIN THURSDAY MORNING
JUST AHEAD OF THE COLD FRONT AND CONTINUE INTO THURSDAY EVENING.
WEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 50 MPH ARE ONCE AGAIN
EXPECTED ON THURSDAY.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES ALONG NORTH SOUTH
ROUTES SUCH AS HIGHWAY 395...SHOULD USE CAUTION AND REMAIN ALERT
FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT
WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON
THIS SITUATION.

$$

NVZ004-040300-
/O.NEW.KREV.WI.Y.0013.071004T1500Z-071005T0300Z/
/O.EXT.KREV.LW.Y.0014.000000T0000Z-071004T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
318 PM PDT WED OCT 3 2007

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 8 AM TO 8 PM PDT THURSDAY. THE LAKE WIND
ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL DROP
SOUTH ALONG THE WEST COAST THROUGH THURSDAY AND OVER NEVADA ON
FRIDAY. AHEAD OF THIS SYSTEM...SOUTHWEST WINDS OF 15 TO 25 MPH
WITH GUSTS TO 40 MPH WILL CONTINUE INTO THE EVENING. THESE GUSTY
WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE
PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL
CONDITIONS IMPROVE.

THE WINDS WILL INCREASE THURSDAY MORNING JUST AHEAD OF THE COLD
FRONT AND CONTINUE INTO THURSDAY EVENING. WEST WINDS OF 20 TO 25
MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED ON THURSDAY.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.  

$$

CAZ070-071-NVZ005-040300-
/O.CON.KREV.WI.Y.0012.000000T0000Z-071004T0300Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
EMPIRE...GERLACH
318 PM PDT WED OCT 3 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

SOUTHWEST TO WEST WINDS OF 20 TO 25 MPH WITH GUSTS TO 50 MPH WILL
CONTINUE INTO THE EVENING HOURS. THE WINDS WILL DIMINISH TONIGHT
AT LOWER ELEVATION...HOWEVER GUSTY WINDS WILL LIKELY PERSIST AT
HIGHER ELEVATIONS OVERNIGHT.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES ALONG HIGHWAY
395...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR
CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO
NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION.

$$

HTTP://WEATHER.GOV/RENO

BENINATO
000 
WWUS75 KREV 040259
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
759 PM PDT WED OCT 3 2007

CAZ072-NVZ002-041300-
/O.EXP.KREV.WI.Y.0012.000000T0000Z-071004T0300Z/
/O.CON.KREV.WI.Y.0013.071004T1500Z-071005T0300Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
759 PM PDT WED OCT 3 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT
THURSDAY...
...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. A WIND
ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT THURSDAY. 

A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL DROP
SOUTH ALONG THE WEST COAST THROUGH THURSDAY AND OVER NEVADA ON
FRIDAY. WINDS HAVE DIMINISHED AT THE LOWEST ELEVATIONS BUT WILL
REMAIN GUSTY AT THE HIGHER ELEVATIONS AND RIDGE TOPS THROUGH
TONIGHT.

THE WINDS WILL INCREASE AGAIN THURSDAY MORNING AHEAD OF THE COLD
FRONT AND CONTINUE INTO THURSDAY EVENING. WEST WINDS OF 20 TO 25
MPH WITH GUSTS UP TO 50 MPH ARE FORECAST.

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND REMAIN
ALERT FOR SUDDEN GUSTS OR CROSS WINDS. ROUGH WATERS ON AREA LAKES
WILL PRODUCE UNSAFE CONDITIONS FOR ANY BOATING ACTIVITY. CHECK OUR
WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR
UPDATES ON THIS SITUATION.

$$

NVZ003-041300-
/O.EXP.KREV.WI.Y.0012.000000T0000Z-071004T0300Z/
/O.CON.KREV.WI.Y.0013.071004T1500Z-071005T0300Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
759 PM PDT WED OCT 3 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT
THURSDAY...
...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. A WIND
ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT THURSDAY. 

A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL DROP
SOUTH ALONG THE WEST COAST THROUGH THURSDAY AND OVER NEVADA ON
FRIDAY. WINDS HAVE DIMINISHED AT LOWER ELEVATIONS BUT WILL CONTINUE
TO GUST BETWEEN 25 AND 35 MPH IN THE FOOTHILLS AND HIGHER ELEVATIONS
THROUGH TONIGHT.

THE WINDS WILL INCREASE AGAIN THURSDAY MORNING AHEAD OF THE COLD
FRONT AND PERSIST INTO THURSDAY EVENING. WEST WINDS OF 20 TO 25
MPH WITH GUSTS UP TO 50 MPH ARE FORECAST.  WINDS WILL ALSO
GENERATE AREAS OF BLOWING DUST WHICH CAN QUICKLY DROP VISIBILITIES
BELOW 1 MILE.

MOTORISTS IN HIGH PROFILE VEHICLES TRAVELING ALONG NORTH SOUTH
ROUTES...SUCH AS HIGHWAY 395...SHOULD USE CAUTION AND REMAIN ALERT
FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT
WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON
THIS SITUATION.

$$

NVZ004-041300-
/O.EXP.KREV.LW.Y.0014.000000T0000Z-071004T0300Z/
/O.CON.KREV.WI.Y.0013.071004T1500Z-071005T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
759 PM PDT WED OCT 3 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT
THURSDAY...
...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE LAKE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. A
WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT THURSDAY. 

A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL DROP
SOUTH ALONG THE WEST COAST THROUGH THURSDAY AND OVER NEVADA ON
FRIDAY. 

THE WINDS WILL INCREASE THURSDAY MORNING AHEAD OF THE COLD FRONT
AND CONTINUE INTO THURSDAY EVENING. WEST WINDS OF 20 TO 25 MPH
WITH GUSTS UP TO 50 MPH ARE EXPECTED ON THURSDAY. WINDS WILL ALSO
GENERATE AREAS OF BLOWING DUST WHICH CAN QUICKLY DROP VISIBILITIES
BELOW 1 MILE.

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND REMAIN
ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT
WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON
THIS SITUATION.

$$

CAZ070-071-NVZ005-040400-
/O.EXP.KREV.WI.Y.0012.000000T0000Z-071004T0300Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
EMPIRE...GERLACH
759 PM PDT WED OCT 3 2007

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. 

WINDS HAVE DECREASED THIS EVENING...BUT WILL CONTINUE TO GUST
NEAR 25 TO 30 MPH THROUGH MIDNIGHT.

$$

CAZ073-NVZ001-041300-
/O.CON.KREV.HW.W.0005.071004T1800Z-071005T0800Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ
759 PM PDT WED OCT 3 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THURSDAY TO
1 AM PDT FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THURSDAY TO 1 AM
PDT FRIDAY. 

A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL DROP
SOUTH ALONG THE WEST COAST THROUGH THURSDAY AND OVER NEVADA ON
FRIDAY. STRONG WINDS WITH THE POTENTIAL FOR DAMAGING GUSTS WILL
DEVELOP AHEAD OF THE FRONT THURSDAY MORNING AND CONTINUE INTO
THURSDAY NIGHT. SUSTAINED WINDS WILL INCREASE TO 25 TO 35 MPH BY
EARLY AFTERNOON WITH GUSTS NEAR 60 MPH. ALONG THE SIERRA
RIDGES...WIND GUSTS WILL INCREASE TO NEAR 100 MPH ON THURSDAY.
WINDS WILL ALSO GENERATE AREAS OF BLOWING DUST WHICH CAN QUICKLY
DROP VISIBILITIES BELOW 1 MILE.

DAMAGE TO TREES...POWER LINES AND PROPERTY IS LIKELY WITH WINDS
OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS ESPECIALLY FOR
HIGH PROFILE VEHICLES ALONG NORTH SOUTH ROUTES SUCH AS HIGHWAYS 95
AND 395. HIGH PROFILE VEHICLES MAY NEED TO FIND ALTERNATE ROUTES.
USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS
WINDS.

$$

BRONG

HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Oct 3, 3:17 AM PDT, 28 minutes earlier.

Area forecast discussion, Oct 3, 3:17 AM PDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
317 AM PDT WED OCT 3 2007

.SHORT TERM...
NEXT TWO DAYS WILL BE QUITE WINDY OVER THE REGION AND A VARIETY OF
WIND ADVISORIES AND HIGH WIND WATCHES WILL BE ISSUED WITH THIS
FORECAST. RIDGE LEVEL WINDS HAVE INCREASED WITH SUSTAINED SPEEDS
40-50 MPH AND GUSTS OVER 60 MPH AT SLIDE MTN...AND CORE OF STRONG
PACIFIC JET IS STILL WELL TO THE NORTH. THE MAIN CONCERN IS HOW
MUCH OF THIS WIND WILL MIX DOWN TO THE LOWER ELEVATIONS. NAM MODEL
SOUNDINGS WERE HINTING AT POSSIBLE CRITICAL LEVEL...AN ISOTHERMAL
LAYER CONTAINING STRONG WINDS...NEAR RIDGE TOP DESCENDING EACH
AFTERNOON. THICKNESS PACKING/THERMAL GRADIENT IS TIGHTER AND MID
TO UPPER LEVEL WINDS ARE STRONGER ON THURSDAY SO IF HIGH WINDS
MATERIALIZE IT WOULD BE MORE LIKELY ON THURSDAY. AN INHIBITING
FACTOR TO A MAJOR HIGH WIND EVENT IS THE LACK OF PRECIP LOADING
ALONG AND WEST OF THE CREST WHILE THE JET CORE IS OVERHEAD.
HOWEVER...JUST THE PRESENCE OF 150+ KT WINDS AT 300 MB OVER THE
ERN PACIFIC WITH 100-120 KT PUSHING OVER THE SIERRA ON THURSDAY IS
SIGNIFICANT ENOUGH TO GO WITH A WIND WATCH AT THIS TIME. MENTION
OF BLOWING DUST WAS ADDED TO THE FORECAST FOR NWRN AND W-CNTRL NV
TODAY AND ALSO DOWN TO MINERAL AND ERN MONO COUNTY ON THURSDAY.

IN ADDITION TO THE WINDS...PRECIP WILL FOLLOW THE COLD FRONT
PASSAGE STARTING IN THE FAR NORTH ON THURS AFTERNOON THEN PUSHING
SOUTH THURS NIGHT. SNOW LEVELS WILL RAPIDLY DROP TO MOST VALLEY
FLOORS AND ACCUMULATING SNOW REMAINS POSSIBLE ESPECIALLY ALONG AND
NORTH OF I-80 BY EARLY FRI MORNING. MODEL RUNS HAVE STEADILY
INCREASED QPF AND ARE NOW SHOWING ABOUT 0.50 INCH ALONG THE CREST
AND EVEN INTO ADJACENT WRN NV...WHILE THE NAM STILL LOOKS TOO DRY
IT IS COMING MORE IN LINE WITH THE WETTER GFS/ECMWF SOLUTIONS. THE
TIMING OF THE POST FRONTAL SNOW BAND REMAINS IN QUESTION FOR LATE
THURS NIGHT OR EARLY FRIDAY MORNING WITH THE LATEST GFS DELAYING
ITS ARRIVAL IN THE RENO-TAHOE AREA UNTIL AROUND DAYBREAK. A SNOW
ADVISORY MAY EVENTUALLY BE NEEDED...AND IF THE 06Z GFS VERIFIES
THERE MAY EVEN BE 3 OR MORE INCHES OF HEAVY WET SNOW IN A NARROW
BAND JUST ABOVE THE VALLEY FLOOR IN THE VICINITY OF RENO/SPARKS
DURING THE FRIDAY MORNING COMMUTE.

FRIDAY WILL BE QUITE CHILLY AND UNSETTLED AS COLD POOL ALOFT MOVES
ACROSS THE REGION WITH CYCLONIC FLOW CONTINUING THRU THE AFTERNOON.
OCCASIONAL SNOW OR PELLET SHOWERS WILL PREVAIL ALTHOUGH ACCUMULATION
WILL BE LIMITED TO HIGHER ELEVATIONS OR DURING BRIEF INTERVALS OF
HEAVY SNOWFALL RATES. TEMPS IN MANY VALLEY SITES WILL HAVE A TOUGH
TIME GETTING OUT OF THE 40S ON FRIDAY...WITH A THREAT OF WIDESPREAD
FREEZING TEMPS FRI NIGHT AS SHOWERS END AND CLOUD COVER DECREASES.
MJD

.LONG TERM...SATURDAY THROUGH TUESDAY...
ECMWF...OPERATIONAL GFS AND ENSEMBLES SHOW GOOD AGREEMENT EARLY IN
THE EXTENDED FORECAST. BUT BY MONDAY DETAILS START TO BECOME MUDDLED
AS ENSEMBLES ARE ALL OVER THE PLACE. ONLY CONSTANT IS THAT ALL ARE
INDICATING A LONG WAVE TROF EITHER ALONG THE WEST COAST OR IN THE
ERN PAC WITH RIDGING TO THE EAST. ENSEMBLE MEMBERS DIFFER ON
STRENGTH AND AMPLITUDE. MEANWHILE OPERATIONAL GFS AND A COUPLE OF
THE MEMBERS DEPICTING A CLOSED LOW OVER THE CENTRAL U.S. BY TUE MRNG
WHILE REMAINDER OF THE ENSEMBLE MEMBERS AND ECMWF INDICATE MORE
RIDGING TO THE EAST WITH TROF TO THE WEST.

RESULT OF ALL THIS IS SLOWER PROGRESSION OF WEATHER PRODUCING
SYSTEMS ACROSS THE WEST DURING THE EXTENDED PERIOD WITH BULK OF THE
DYNAMICS REMAINING NORTH OF THE CWA. INITIALLY A LONG WAVE TROF WILL
BE EXITING THE REGION ON SAT WITH LINGERING CLOUDS EARLY ACROSS THE
ERN CWA. TEMPS WILL STRUGGLE TO RISE MUCH ABOVE THE MID TO UPPER 50S
MANY VALLEY AREAS SAT. AS RIDGE BUILDS SUNDAY WITH INCREASING
HEIGHTS AND THICKNESS VALUES WILL SEE A REBOUND IN TEMPS. GUIDANCE
STILL APPEAR TO BA A BIT TOO WARM FOR THE PERIOD SUN AND MON...BUT
THERE WILL DEFINITELY BE WARMER TEMPS THAN SAT. MADE ONLY A FEW
MINOR COSMETIC CHANGES TO GOING FORECAST FOR SAT THROUGH MON.

WITH NEWEST MODEL GUIDANCE SLOWING FORWARD PROGRESS OF WHAT WAS A
FORECAST TROF TO PUSH ON SHORE LATE MON INTO TUE HAVE OPTED TO
REMOVE ANY MENTION OF PCPN ALL BUT FAR NRN ZONES LATE MON NIGHT AND
TUE. WITH SOME DISAGREEMENT IN MODEL SOLUTION THINK LEAVING A SMALL
POP ACROSS THE FAR NORTH IS PRUDENT AT THIS TIME. IF OPERATIONAL GFS
IS CORRECT WILL NEED TO BUMP TEMPS UP A BIT MORE FOR TUE AND TAKE
OUT ALL POPS. TUE ALSO IS SETTING UP TO BE ANOTHER WINDY
DAY...ESPECIALLY ACROSS THE NRN ZONES. MF

&&

.AVIATION...
PRIMARY AVIATION IMPACT WILL BE FROM WINDS. GUSTY SOUTHWEST TO WEST
WINDS WILL DEVELOP TODAY IN ADVANCE OF AN APPROACHING FRONTAL SYSTEM
THAT WILL IMPACT THE AREA THURSDAY NIGHT INTO FRIDAY. FOR TODAY
SUSTAINED WINDS WILL INCREASE THIS AFTERNOON TO 20 TO 30 KTS MOST
LOCATIONS WITH GUSTS UP TO 45 KTS AT TIMES. FAR ERN AND SRN PORTIONS OF
THE AREA...KLOL INCLUDED...WILL EXPERIENCE SLIGHTLY LESS WIND TODAY.
WINDS WILL INCREASE ACROSS THE SRN PART OF THE AREA TONIGHT. BY
THURSDAY NRN SECTIONS SHOULD SEE LESS WIND BUT WITH 130KT JET
FORECAST TO DROP ACROSS THE CENTRAL AND SRN PARTS OF THE CWA WE WILL
CONTINUE TO SEE VERY STRONG WINDS FROM KTRK/KTVL/KRNO AREAS SOUTH.
THE STRONG WINDS WILL ALSO LIKELY PRODUCE TURBULENCE DOWNSTREAM FROM
THE SIERRA CREST BOTH DAYS. MF

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING
     FOR NVZ002-005.

     HIGH WIND WATCH FROM LATE TONIGHT THROUGH THURSDAY EVENING FOR
     NVZ002.

     HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY
     NIGHT FOR NVZ001.

     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING
     FOR NVZ003.

     HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING
     FOR NVZ003.

     LAKE WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS
     EVENING FOR NVZ004.

CA...WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING
     FOR CAZ070>072.

     HIGH WIND WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY
     NIGHT FOR CAZ073.

     HIGH WIND WATCH FROM LATE TONIGHT THROUGH THURSDAY EVENING FOR
     CAZ072.

&&

HTTP://WEATHER.GOV/RENO

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 3:45 AM PDTHigh Wind WatchREVAlpine, El Dorado, Mono, Nevada, Placer12 hr
Oct 3, 3:18 PM PDTHigh Wind WarningREVMono31 hr
Oct 3, 3:18 PM PDTWind AdvisoryREVAlpine, El Dorado, Nevada, Placer31 hr

Nearby

Wind Advisories in California, 2007Wind Advisories in Nevada, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.